Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 7 of 7 Posts

·
Registered
Joined
·
8 Posts
Discussion Starter · #1 ·
I gave up on mebeverine months back when I realized I was actually better off without it. But this time my new doc asked me to try (colospa/mebeverine) it again for three months and it didn't help with the D in the mornings but kept the guts calm through out the day. I've been on it for a week now.But now I have to p-iss when I'm out like every 2-3 hours. And usually the urgency is not matched by the amount
I read on this forum that this can be a side-effect of mebeverine.I've decided to stop mebeverine...and go back to my no-drugs state, controlling IBS only through diet...but am a little scared
 

·
Registered
Joined
·
348 Posts
If this is a side effect of mebeverine then it would probably disappear after 2/3 weeks. Sometimes side effects persist but mostly they go away. It seems a shame to stop something which was giving you relief just because of a minor side effect.Believe me, I know about side effects - I am on 5 pills daily just for my hypertension and that makes trying to control my ibs even more difficult.
 

·
Registered
Joined
·
8 Posts
Discussion Starter · #3 ·
JudithB, I'm not sure whether the pill helps me or not...Its difficult to say if my D has got worse since. I'm 20 and I don't want to get to dependant on pills (its strange i know). I've had no problems with my bladder and since this pill is giving me problem in that area, i felt the need to stop it. i also heard that your bladder contracts and takes a smaller shape if you pee frequently...is this true?I think I will continue to take mebeverine for a few more weeks to see if my problems disappear as you say.
 

·
Registered
Joined
·
348 Posts
disconnectedWhat are you main symptoms with the ibs? Pain, gas, diarrhea, constipation, bloating, ??There are many drugs out there to try depending on what you feel is the biggest problem for you. However, unfortunately, a lot of us find that we do struggle to find a drug which does help sufficiently to encourage us to still take it - which I guess is what you are saying about the mebeverine.I would also suggest that you look at .. where you will find loads of good advice regarding trying to control your ibs. There is also subtantial information on taking a soluble fiber supplement and other ways of trying to help your symptoms.What I woould encourage you is to give it time when you try any sort of medication/supplement. For example earlier in the year I tried taking a calcium supplement to help with the urgent d. but after 3 months of taking it regularly did not feel I was getting the improvement which I wanted so I stopped it.
 

·
Registered
Joined
·
8 Posts
Discussion Starter · #6 ·
One of the irritating thing about my ibs is that am unable to figure it out! it sometimes follows a pattern, sometimes it doesn't, sometimes I don't even feel i have a problem! anyway my symptoms are mostly confined to the morning...bouts of diarrhea in the morning. And I won't leave the house unless am sure am done with my business!Gas/bloating during the day which I find is not really a problem, most people are used to me belching softly lol. My main problem was spasms during the day...which lately I haven't been getting...Am not sure if this is because of Mebeverine or not, coz there have been times when I've had no spams before I took the drug. joolie, hope u r better now
 

·
Registered
Joined
·
8 Posts
Discussion Starter · #7 ·
quote:Originally posted by JudithB:I would also suggest that you look at .. where you will find loads of good advice regarding trying to control your ibs.
Thanks for this site. The yoga tips are very helpful...I've done Yoga before (duh am from its birthplace) so I might try these poses again. Although its sad to see that many people on the net are making money from our desperation by selling bogus products.
 
1 - 7 of 7 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top